The Atypical HUS Foundation

My sister has been on Soliris for several months and has shone marked improvement. A month ago she suffered a seizure that resulted in a hospital stay for more than a month and because of the hospital limitations the drug could not be administered. Her improvement from the seizure has been very successful (with intense rehab and therapy) and her cognitive awareness and general demeanor has markedly improved. Now the family (including my sister) is wondering should she restart Soliris and possibly lose her positive awareness  or discontinue the drug? What risk is involved stopping?  Her medical stats are currently all good.

I've advised the family (I live on the opposite coast) to sit down with her doctors to hear the range of possibilities and options, but I was wondering if anyone out there had a similar decision to make?

Thanks in advance. Rebecca

Views: 240

Reply to This

Replies to This Discussion

Good advice already to talk to doctors . there is someone in Minesota who had a stroke ( not seizure )and is on eculizumab still. I am not a doctor but I have heard complement plays a part in repurfusion injury which follows a stroke, like it does a donor kidney for transplant . I believe eculizumab has been used with some effect on repurfusion injury , It is very important all options are advised by the doctors though.

Thanks for the quick response. Tough decisions but appointment has been made with the doctor before deciding anything.

Reply to Discussion

RSS

Badge

Loading…

© 2018   Created by Deborah Lewis.   Powered by

Badges  |  Report an Issue  |  Terms of Service